# SDR 99ZZZX2598

- Difficulty date: June 21, 1999
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N411DE
- Make and model: Bell 412
- Aircraft serial: 36030
- System (JASC): 2497 · Electrical Power System Wiring
- Part: Wire
- Condition: Deteriorated
- Location: Fuselage
- Part time: 3,369 hours
- Stage of operation: IN
- How discovered: C
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING PERFORMANCE OF A 300 HOUR/180 DAY INSPECTION, NOTED NUMEROUS AREAS IN THE ENGINE COMPARTMENT AND IN THE MAIN TRANSMISSION AREA WHERE THE 'YELLOW' COLORED WIRING INSULATION WAS CRACKED, SPLIT, AND FALLING OFF THE WIRING.  FURTHER INVESTIGATION REVEALED THIS WAS THE CASE THROUGHOUT ALL THE WIRE BUNDLES IN THE ENGINE BAYS AND TRANSMISSION AREA.  WHEN THE WIRES IN A BUNDLE WERE SEPARATED FOR INSP, THE INSULATION HAD LITERALLY DISINTEGRATED WITHIN THE BUNDLE LEAVING BARE WIRES EXPOSED.  SUSPECT A SUBSTANDARD QUALITY OR DEFECTIVE LOT OF WIRE WAS INSTALLED BY BELL HELICOPTER DURING PRODUCTION OF THIS SHIP.  SUBMITTER RECOMMENDED A ONE-TIME INSP OF ALL BELL HELICOPTER PRODUCTS FOR SIMILAR HAZARDOUS CONDITION.
